MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21685
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
This file is being submitted based on the fda mdr precedence for this device family for the issue of ¿difficult advancement'.They tried to put the clso-7-9 in to the bile duct, but the clso-7-9 could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).1 x clso-7-9 device of lot # c1274933 was returned to cirl for evaluation.Upon evaluation of the returned device there were no anomalies noted that could have contributed to the complaint issue.There were slight pinch marks consistent with the removal of the stent via forceps.The complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.A possible root cause could relate to the patient anatomy and a tight stricture.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Document review: a review of manufacturing records for lot # c1274933 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue effects the entire lot c1274933, a review of the complaints history determined that this failure has not occurred previously with lot c1274933.Prd/fqc/pkg review : prior to distribution all clso-7-9 devices are subject to 100% inspection to ensure device integrity; these inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, a contraindications identified includes an ¿inability to pass wireguide or stent through obstructed area¿ and the user is also instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, it is possible that a tight stricture may have contributed to the failure of the stent to pass the stricture and a smaller or firmer stent may have been more appropriate for the stricture.Summary: the complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7955322
Report Number3001845648-2018-00478
Device Sequence Number1387248
Product Code FGE
UDI-Device Identifier00827002216853
UDI-Public(01)00827002216853(17)190920(10)C1274933
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Model NumberG21685
Device Catalogue NumberCLSO-7-9
Device Lot NumberC1274933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1